Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 298, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2003, 12:09 PM EDT for Lewis County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2003, 12:09 PM EDT (16:09 UTC)
- Expired
- Aug 22, 2003, 1:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Lewis County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2888 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 11:06 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 22, 11:06 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1106 AM EDT FRI AUG 22 2003 COLD FRONT IS CURRENTLY RUNNING FROM NEAR MNN-MIE. JUST SOUTH OF FRONT IN CENTRAL OHIO AND MIAMI VALLEY...STRATUS DECK IS KEEPING TEMPS DOWN AND HELP KEEP CONVECTION CAPPED. WILL REMOVE CHANCE OF SHOWERS NORTH OF FRONT AND WHERE STRATUS IS. HIGHS IN THE LOWER 80S NORTH STILL OKAY. WILL KNOCK DOWN CENTRAL OHIO TO LOWER 80S. CLEMISILN OUT SHORTLY. .ILN...NONE. SITES
Hazardous weather outlook, Aug 22, 6:50 AM EDT, 5 hours 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 650 AM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND TO THE SOUTH OF THE OHIO RIVER. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 22, 6:46 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
646 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 AM LAWRENCEBURG IN .75 INCH HAIL
08/22/03 DEARBORNLocal storm report, Aug 22, 8:03 AM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
803 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM CINCINNATI OH .75 INCH HAIL
08/22/03 HAMILTON FELL IN THE WESTERN HILLS
AREA OF CINCINNATI.REPORTED
BY LAW ENFORCEMENT.Local storm report, Aug 22, 10:59 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM WEST UNION OH WIND DAMAGE
08/22/03 ADAMS SEVERAL TREES DOWN IN AND
NEAR WEST UNION.
GATLocal storm report, Aug 22, 11:00 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM SEAMAN OH FLOOD
08/22/03 ADAMS WATER COVERING AND RISING
ON SEVERAL ROADS
GATThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:23 AM EDT | Severe Thunderstorm Warning | ILN | Fayette | 37 min |
| Aug 22, 5:58 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| Aug 22, 7:20 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 25 min |
| Aug 22, 10:24 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 66 min |
| Aug 22, 11:07 AM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Aug 22, 11:13 AM EDT | Flash Flood Warning | ILN | Adams | 2 hr |
| Aug 22, 11:28 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 62 min |
| Aug 22, 12:28 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 47 min |
| Aug 22, 1:39 PM EDT | Flash Flood Warning | ILN | Adams | 96 min |
| Aug 22, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 46 min |
| Aug 22, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 46 min |
| Aug 22, 3:32 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 58 min |
| Aug 22, 3:37 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 38 min |
| Aug 22, 3:40 PM EDT | Flash Flood Warning | ILN | Grant | 2 hr |
| Aug 22, 6:26 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.